Log in with:
Register to join the discussion, get discounts and more.
Please enter a valid email address.
Please check your email to confirm your account, and you'll be ready to go.
This is page 1 of 1 (This thread has 8 messages.)
My cat (just over a year old) has been prescribed steroids.History is him limping.The pads on his paws are swollen & some are quite purple/black.He is otherwise fit & healthy & doesn't always limp. When he does, he won't put his weight on his front right paw.A few weeks ago he was given an anti biotic injection & Metacam.Took him back for a check up on Saturday & although he's not limping, his paw pads are still inflamed.So he now has oral anti biotics & prednisolone steroid.He doesn't have any official diagnosis of what's wrong with him. Vet seems to think some sort of autoimmune thing. She says if no improvement then there will need to be more exploratory investigation.I gave him his 1st half of steroid this morning. But now I'm having second thoughts. He's not actually ill. Other than his pads of his paws being swollen. I'm just worried steroid are a bit much.Can someone please just reassure me. Before I google. Which I have resisted a far!Many thanks.
Does he go outside, WireCat? And is there absolutely nothing else wrong with him? (I'm wondering whether he could have stood on something.)
A short term course of steroids is used relatively frequency most side effects are associated with long term use. If you are worried please talk to your vet again.
He only goes out our garden. He is too stupid scared to leave our back garden!I am seeing the vet again soon so will check again.Thank you for replying.
I know vetinary science is different but ive known people to have allergies and skin reactions that are unexplained and they are given steroids. You say he is not ill but sore paws would cause him some discomfort when he's off doing his thing so it's worth a course of meds imo.
The steroids are having an affect!He never ever climbed up on the garden fence.He now does. 1st time he did it, I had to get him down as he couldn't!Now he is jumping up & over & going exploring. He refused to come in last night.He has no other side effects from the steroids. So his paws must have been hurting him as obviously he wasn't too scared to leave the garden, but he must have been scared of jumping on his paws
I'd try and restrict him a little if you can. Steroids can make them really Cock Of The Walk and it might be better if he can stay and let his poor paws heal. (Easier said than done, I know.)
Oh ok, that's good to know.Thanks cozietoesie
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.